Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 10, NWS Jackson, MS

May 15, 200823 counties in Mississippi; East Carroll Parish, Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this wind advisory at May 15, 2008, 8:27 AM CDT for 23 counties in Mississippi; East Carroll Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 15, 2008, 8:27 AM CDT (13:27 UTC)
Expired
May 15, 2008, 11:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
All 26 counties

East Carroll Parish, LA, Madison Parish, LA, Tensas Parish, LA, Attala County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leake County, MS, Leflore County, MS, Madison County, MS, Montgomery County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 431 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
431 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 151327
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT THU MAY 15 2008

...WAKE LOW LIKELY DEVELOPING...

.A PHENOMENA KNOWN AS A WAKE LOW IS POSSIBLY DEVELOPING ON THE BACK
SIDE OF THE RAIN SHIELD. ONCE THE RAIN ENDS OVER THE ADVISORY AREA
WINDS WILL LIKELY BECOME GUSTY TO AROUND 30 TO 40 MPH. 

LAZ009-016-025-MSZ019-025>028-034>037-040>044-047>050-053>056-059-
151600-
/O.NEW.KJAN.WI.Y.0010.080515T1327Z-080515T1600Z/
EAST CARROLL-MADISON LA-TENSAS-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-
INCLUDING THE CITIES OF...LAKE PROVIDENCE...TALLULAH...
NEWELLTON...ST. JOSEPH...WATERPROOF...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...FAYETTE
827 AM CDT THU MAY 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

WINDS OF 30 TO 40 MPH WILL BE POSSIBLE AS THE RAIN ENDS THIS MORNING.
A WAKE LOW IS POSSIBLY DEVELOPING ON THE BACK SIDE OF THE RAIN SHIELD
AND THIS COULD LEAD TO SOME GUSTY WINDS. THESE WINDS WILL BE SHORT
LIVED ON THE ORDER OF 30 MINUTES TO AN HOUR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KJAN 151612
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT THU MAY 15 2008

LAZ009-016-025-MSZ019-025>028-034>037-040>044-047>050-053>056-059-
151715-
/O.EXP.KJAN.WI.Y.0010.000000T0000Z-080515T1600Z/
EAST CARROLL-MADISON LA-TENSAS-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-
INCLUDING THE CITIES OF...LAKE PROVIDENCE...TALLULAH...
NEWELLTON...ST. JOSEPH...WATERPROOF...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...FAYETTE
1112 AM CDT THU MAY 15 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WAKE LOW ON THE
BACK EDGE OF THE RAIN SHIELD HAS WEAKENED AND IS MOVING OUT OF THE
AREA. WINDS SHOULD BE SUBSIDING OVER THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at May 15, 4:25 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 15, 4:25 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAY 15 2008

TODAY AND TONIGHT...RIGHT OUT OF THE GATE THIS
MORNING...TORNADO WATCH 325 IS IN EFFECT UNTIL 11 AM FOR A GOOD
PORTION OF THE FORECAST AREA.  CONVECTION IS ONGOING THIS MORNING
ACROSS MOST OF THE FORECAST AREA AS A SERIES OF UPPER LEVEL
DISTURBANCES MAKE THEIR RUN ON THE FORECAST AREA ALONG A COLD FRONT
THAT IS SLOWLY DROPPING SOUTHEAST ACROSS SOUTHWEST TENNESSEE...
INTO CENTRAL ARKANSAS...AND INTO NORTHEAST TEXAS.  THIS LOOKS LIKE
ITLL BE THE CALL OF THE DAY ACROSS MOST OF THE FORECAST AREA UNTIL
THE FRONT PUSHES SOUTH THROUGH THE AREA LATE TONIGHT.

AS THESE DISTURBANCES MOVE ALONG AND SOUTH OF THE COLD FRONT IN A
VERY WARM AND UNSTABLE AIRMASS...CONFIDENCE REMAINS HIGH TODAY THAT
MOST OF THE FORECAST AREA WILL SEE A GOOD BIT OF RAINFALL AT SOME
POINT IN TIME THROUGHOUT THE DAY...WITH THE POTENTIAL FOR SOME
FLOODING TO OCCUR.  AS A RESULT...IVE INCREASE POPS ACROSS THE
ENTIRE AREA TODAY...AND WILL OBVIOUSLY KEEP THE CURRENT FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA GOING.

WITH THAT SAID THOUGH...THE ONLY REAL FLY IN THE OINTMENT PER SAY IS
THE POTENTIAL OF A BROAD AREA OF CONVECTION FIRING FAR ENOUGH TO THE
SOUTH OF THE FORECAST AREA TO WHERE WE COULD ESSENTIALLY GET CUT
OFF.  STILL...MY THINKING IS THAT EVEN IF THAT OCCURS ITLL BE MORE
OF A HAMPER IN TERMS OF SEVERE STORM POTENTIAL OVER THE AREA...AND
NOT IN TERMS OF HURTING THE SPREAD OF SOAKING RAINS ACROSS THE
ARKLAMISS REGION.

THAT BRINGS ME TO THE NEXT TOPIC OF DISCUSSION...SEVERE STORM
POTENTIAL.  THE POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS THE
ENTIRE FORECAST AREA TODAY...BUT WILL TAPER OFF BEHIND THE COLD
FRONT AS IT DROPS SOUTHEAST ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING.  ESSENTIALLY...WITH THE ABUNDANCE OF MOISTURE POOLED OVER
THE REGION COUPLED WITH DAYTIME HEATING...INCREASING INSTABILITY...
FORCING ALONG THE FRONT...AND ALTHOUGH DEEP LAYER WIND SHEAR
DECREASES SLIGHTLY...ITLL STILL BE SUFFICIENT ENOUGH TO KEEP A RISK
OF SEVERE STORMS OVER THE AREA TODAY AND INTO THIS EVENING...
ESPECIALLY ACROSS THE SOUTH WHERE THE BETTER INSTABILITY LOOKS TO
EXIST LATER TODAY.  IT LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE THROUGHOUT THE DAY TODAY.

AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS TONIGHT...THE COLD
FRONT WILL CONTINUE PUSHING SOUTHEAST THROUGH THE CWA.  RAINFALL
SHOULD BE ENDING BEHIND THE FRONT IN THE PROCESS...WITH MOST IF NOT
ALL OF THE ACTIVITY CONFINED TO LOCATIONS MAINLY ALONG AND SOUTH OF
INTERSTATE 20 THROUGH THE EVENING HOURS...AND THEN PROGRESSING
FURTHER SOUTH THROUGH THE OVERNIGHT HOURS.  THE SEVERE POTENTIAL
WILL ALSO CONTINUE INTO THE EVENING...BUT AS WE BEGIN TO LOSE
HEATING...THIS POTENTIAL IS EXPECTED TO DECREASE. /19/

FRIDAY THROUGH NEXT THURSDAY...FRIDAY APPEARS TO BE ANOTHER
CLOUDY...WET...AND COOL DAY. EVEN THOUGH THE FRONT WILL LIKELY HAVE
PUSHED SOUTH INTO SRN MS/LA WE WILL STILL BE EMBEDDED IN SW FLOW.
ANOTHER PIECE OF ENERGY IS EXPECTED TO MOVE THROUGH THE GULF COAST
STATES AND LOOKS TO BREAK OUT ADDITIONAL SHRA AND POSSIBLY ISLTD
TSRA....MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. MOST OF THE RAIN
SHOULD BE OUT OF THE AREA BY LATE AFTN BUT SOME LINGERING SHRA COULD
REMAIN OVER THE EXTREME SE INTO THE EARLY EVN HRS.

.LONG TERM...MEDIUM RANGE MDLS SEEM TO BE IN DECENT AGREEMENT
OVERALL THROUGH MON AND THEN SIGNIFICANT DIFFERENCES OCCUR. THE AREA
WILL GO UNDER NW FLOW THIS WEEKEND AND PERSIST INTO MON WITH A WEAK
FRONT LATE SUN. IT IS AT THIS POINT WHERE THE MDLS START TO GO IN
OPPOSITE DIRECTIONS. THE ECMWF START TO LOSE THE DOMINATE ERN CONUS
TROUGH TUE AND THEN QUICKLY TRANSITIONS INTO A DEEP CLOSED LOW OVER
THE CONTINENTAL DIVIDE BY WED NIGHT. THE GFS HOLDS ONTO A ERN CONUS
TROUGH WITH A LARGE RIDGE OVER THE CONTINENTAL DIVIDE. WITH SUCH
LARGE DISCREPANCIES CONFIDENCE IN THE FCST IS NOT VERY HIGH BUT WITH
THE WAY THE GFS HAS OUTPERFORMED THE ECMWF FOR ABOUT THE LAST MONTH
I WILL STICK CLOSELY TO THE GFS SOLN.

SAT SHOULD BE THE QUIETEST DAY OF THE FCST BUT LIGHT RAIN LOOKS TO
RE-ENTER THE FCST ON SUN. DRIER AIR WILL HAVE ALREADY FILTERED IN
AND WITH NW FLOW BOTH IN THE MID LEVELS AND AT THE SFC THINGS WILL
REMAIN QUIET ON SAT. BY SUN RETURN FLOW NEVER REALLY SETS BACK UP
BUT SOME MOISTURE WILL TRY TO BUILD AHEAD OF A WEAK FRONT THAT WILL
APPROACH THE ARKLAMISS SUN AFTN. THIS WILL BE DRIVEN SOUTH BY A
DISTURBANCE IN THE NW FLOW AND COULD HELP TO DEVELOP LIGHT SHRA
AND POSSIBLY AN ISLTD TSRA LATE SUN AFTN AND OVERNIGHT.

MON NW FLOW WILL REMAIN OVER THE AREA BUT INSTEAD OF DRIVING THE
FRONT ALL THE WAY THROUGH THE CWA IT ACTUALLY LOSES ITS IDENTITY
AND RETURN FLOW FINALLY STARTS TO SET BACK UP. THE MID LEVEL
DISTURBANCE WILL HAVE PUSHED THROUGH ENDING JUST ABOUT ALL RAIN
CHANCES EARLY MON MORNING. TUE WILL LIKELY REMAIN QUIET BUT WITH NW
FLOW PROBABLY SENDING A WEAK IMPULSE INTO THE AREA AND THE ENERGY
OVER THE BAHA REGION STARTING TO PHASE BACK IN LIGHT SHRA COULD
DEVELOP ESPECIALLY AS THE MOISTURE INCREASES.

BETTER RAIN CHANCES LOOK TO RETURN EARLY WED AS ANOTHER FRONT
APPROACHES THE AREA. WITH NW FLOW CONTINUING IT WILL TRY TO DRIVE
ANOTHER COLD FRONT INTO THE AREA THIS FRONT LOOKS TO BE A LITTLE
STRONGER THAN THE ONE LATE SUN. ALSO THERE SHOULD BE MORE MOISTURE
TO WORK WITH AND SLIGHTLY BETTER INSTABILITY AND WITH THAT TSRA WILL
BE POSSIBLE. IT IS STILL A GOOD WAYS OUT THERE BUT THERE COULD BE A
FEW STRONG AND POSSIBLY AND ISLTD SEVERE OR TWO BUT I WILL HOLD OFF
ON MENTIONING ANYTHING IN THE HWO AT THIS TIME.

AS FOR CHANGES TO GUI I HAVE STUCK CLOSE TO THE MEX VALUES AND HAVE
MADE NO SIGNIFICANT CHANGES ANYWHERE IN THE FCST. /CAB/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING. EXPECT
ANY STORMS TO HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING...AND GUSTY WINDS. AWAY FROM THIS ACTIVITY... CONDITIONS
WILL BE LARGE IFR TO MVFR THROUGH A COMBO OF LOW CLOUDS AND CEILINGS.
EXPECT AREAS OF RAIN AND EMBEDDED STORMS TO BE RATHER WIDESPREAD
ACROSS THE ENTIRE REGION THROUGH AT LEAST THE FIRST HALF OF THE DAY
TODAY. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH LATE
THIS AFTERNOON AS A COLD FRONT SLOWLY SINKS SOUTH THROUGH THE
ARKLAMISS REGION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  63  72  53 / 100  50  45  11
MERIDIAN      81  62  73  54 / 100  52  46  13
VICKSBURG     81  62  72  51 / 100  53  38   9
HATTIESBURG   83  67  75  57 / 100  66  71  13
NATCHEZ       81  63  70  53 / 100  54  50   9
GREENVILLE    79  59  74  51 / 100  33  16   7
GREENWOOD     79  59  74  51 / 100  31  21   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ARZ074-075.

&&

19/CAB
Hazardous weather outlook, May 15, 5:05 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT THU MAY 15 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 AM CDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE OUTLOOK AREA TODAY. AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE ALONG AND AHEAD OF A COLD FRONT THAT WILL DROP INTO
THE OUTLOOK AREA LATER TODAY WHERE AN ALREADY WARM...MOIST...AND
UNSTABLE AIRMASS EXITS. THIS COMBINED WITH DAYTIME HEATING AND
ADEQUATE WIND SHEAR WILL ALLOW THE POTENTIAL FOR SEVERE STORMS TO
DEVELOP ACROSS THE REGION. HAIL...STRONG DAMAGING WINDS...AND A FEW
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS.

WHILE THE SEVERE RISK WILL END ACROSS THE NORTHERN PORTIONS OF THE
AREA LATER THIS AFTERNOON...IT WILL CONTINUE INTO THE EARLY EVENING
HOURS OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. HOWEVER...AS DAYTIME HEATING IS LOST...AND SEVERE ACTIVITY
REMAINING IS EXPECTED TO WEAKEN.

IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF
THE AREA TODAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF
THE I-20 CORRIDOR THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL
ARE ALSO POSSIBLE OVER AREAS SOUTH OF I-20 THIS AFTERNOON. FLOODING
OF STREETS...AND IN LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE DURING THIS TIME. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5
INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, May 15, 7:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
05/15/2008                   YAZOO              MS   LAW ENFORCEMENT

            A FEW RDS ARE FLOODED AROUND YAZOO CITY.

&&

CME
Local storm report, May 15, 7:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     TSTM WND DMG     WISNER                  31.98N 91.66W
05/15/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES WERE BLOWN DOWN.

&&

CME
Local storm report, May 15, 7:48 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     TSTM WND DMG     LARTO LAKE              31.37N 91.90W
05/15/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            TREE ON A HOUSE...PERSON TRAPPED IN THE HOME. A FEW TREES
            DOWN ACROSS HWY 3102.

&&

CME
Local storm report, May 15, 7:55 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      DOWNTOWN JACKSON        32.30N 90.19W
05/15/2008                   HINDS              MS   EMERGENCY MNGR

            MANY STREETS STARTING TO TAKE ON WATER AND FLOOD ACROSS
            THE CITY.

&&

CME
Local storm report, May 15, 8:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      BRANDON                 32.28N 90.00W
05/15/2008                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL STREETS STARTING TO FLOOD.

0614 AM     TSTM WND DMG     FROGMORE                31.60N 91.67W
05/15/2008                   CONCORDIA          LA   LAW ENFORCEMENT

            SEVERAL TREES WRE BLOWN DOWN ALONG HWY 84 ALONG WITH A
            FEW POWER POLES.

0610 AM     TSTM WND DMG     MONTEREY                31.45N 91.72W
05/15/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE MONTEREY AREA AND ALONG
            HWY 129.

&&

CME
Local storm report, May 15, 8:27 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
05/15/2008                   MADISON            MS   NWS EMPLOYEE

            ON THE SOUTHBOUND SIDE OF HIGHLAND COLONY NEAR LIVINGSTON
            RD...ONE LANE IS IMPASSIBLE AND CLOSED DUE TO NEARLY A
            FOOT OF WATER OVER IT. THE SECOND LANE IS PASSIBLE BUT IS
            COVERED BY WATER.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 4:28 AM CDTFlash Flood WarningJANHolmes, Yazoo5 hr
May 15, 6:30 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
May 15, 6:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 7:33 AM CDTFlash Flood WarningJANHinds, Issaquena, Sharkey, Warren, Yazoo117 min
May 15, 8:09 AM CDTFlash Flood WarningJANScott, Smith2 hr
May 15, 9:03 AM CDTSevere Thunderstorm WarningJANLamar, Marion57 min
May 15, 9:14 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
May 15, 9:29 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more91 min
May 15, 9:41 AM CDTTornado WarningJANForrest, Lamar, Marion49 min
May 15, 9:58 AM CDTFlash Flood WarningJANForrest, Lamar, Marion102 min
May 15, 10:02 AM CDTRiver Flood WarningJANLeake4 days
May 15, 10:28 AM CDTFlash Flood WarningJANLeake, Scott, Smith72 min
May 15, 10:46 AM CDTFlash Flood WarningJANJones55 min
May 15, 11:06 AM CDTRiver Flood WarningJANSharkey11 hr
May 15, 11:09 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton66 min
May 15, 3:17 PM CDTRiver Flood WarningJANYazoo4 days
May 15, 3:29 PM CDTRiver Flood WarningJANSimpson66 hr
May 15, 3:32 PM CDTRiver Flood WarningJANMadison, Yazoo5 days
May 15, 12:40 AM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll8 hr
May 15, 5:12 AM CDTSevere Thunderstorm WarningJANFranklin, Richland78 min
May 15, 5:29 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin46 min

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.